Florida, 2001Lightning Strike in Florida, June 22, 2001
June 22, 2001 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 22, 8:30 AM EST, 2 hours earlier.
Area forecast discussion, Jun 22, 8:30 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT FRI JUN 22 2001
SOUNDINGS ALL SHOW SOUTH TO SOUTHWEST LOW LEVEL FLOW SO THE INTERIOR
AND EAST COAST WILL BE FAVORED. WILL PROBAGBLY UPDATE ZONES TO BACK
OFF OF THE WEST COAST AFTERNOON PROBABILITIES. ALSO WILL CHANCE
WEST COAST DIRECTIONS FOR COASTAL WATERS.
.MIA...NONE.
In the hours before
Special weather statement, Jun 22, 4:30 AM EST, 6 hours before
FLZ063-066>075-222000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT FRI JUN 22 2001
...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON...
...CHANCE OF WATERSPOUTS COASTAL AREAS INTO EARLY AFTERNOON...
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST
INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL
TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN
DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THE BEST CHANCE OF
SIGNIFICANT RAINFALL DURING THE PAST SEVERAL DAYS.
ATMOSPHERIC WINDS HAVE BECOME LIGHT SO THE THUNDERSTORM MOVEMENT
WILL BE SLOW. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL. LOCALIZED
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE.
THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH...FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL. A FEW OF THE STORMS
COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY
AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE
REQUIRED.
THE COMBINATION OF LIGHT WINDS AND ADEQUATE MOISTURE WILL ALSO
RESULT IN A CHANCE OF WATERSPOUTS INTO EARLY AFTERNOON OVER THE
COASTAL WATERS OF SOUTHEAST FLORIDA. MARINERS SHOULD BE ON THE ALERT
AND LOOKOUT FOR WATERSPOUT DEVELOPMENT.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEqATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Special weather statement, Jun 22, 8:00 AM EST, 2 hours 30 minutes before
FLZ063-066>075-222000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT FRI JUN 22 2001
...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON...
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST
INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL
TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN
DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THE BEST CHANCE OF
SIGNIFICANT RAINFALL DURING THE PAST SEVERAL DAYS.
ATMOSPHERIC WINDS HAVE BECOME LIGHT SO THE THUNDERSTORM MOVEMENT
WILL BE SLOW. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL. LOCALIZED
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE.
THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH...FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL. A FEW OF THE STORMS
COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY
AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE
REQUIRED.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA./
Lightning, Miami-Dade
- When
- June 22, 10:30 AM EST
- Where
- Miami-Dade County, Miami Shrs
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
A church steeple was struck by lightning causing a small fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 22 to 30, 20011 death · 2 injured · 1 event
- Flash Flood in Pennsylvania, June 22 to 23, 2001$15 million · 1 event
- Flash Flooding and Hail in Virginia, June 22 to 23, 2001$1.8 million · 1 in hail · 23 events
- Flash Flood in North Carolina, June 22, 2001$1.0 million · 1 event
- Flash Flooding and Hail in Maryland, June 22 to 23, 2001$211,000 · 0.88 in hail · 13 events
- Flood and Hail in Georgia, June 22, 2001$145,000 · 1 in hail · 14 events
- Flash Flood in Maryland, June 22, 2001$250,000 · 1 event
- Flash Flood in Pennsylvania, June 22 to 23, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 22, 2001$65,000 · 1 event
- Damaging Wind in Florida, June 22, 2001$50,000 · 1 event
- Lightning Strike in South Carolina, June 22, 2001$50,000 · 1 event
- Flash Flooding and Damaging Wind in New York, June 22, 2001$37,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251076.